Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 29, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2023, 6:44 PM EDT for Burke County, Georgia. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2023, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 7, 2023, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:48 PM EDT | TSTM WND DMG | Vidette, GA | Tree down on College Ave in Vidette. Exact location not given. Time estimated. |
| Jun 7, 6:48 PM EDT | TSTM WND DMG | Vidette, GA | Updates previous tstm wnd dmg report from Vidette for additional damage description from Emergency Manager. Tree down on South College Ave near Vidette, GA which took down a powerline causing arcing. Another large tree fell on South College Street where the ro |
| Jun 7, 6:56 PM EDT | TSTM WND DMG | 3 E Vidette, GA | Tree down on Hills Mill Pond Rd. Time estimated. |
| Jun 7, 6:56 PM EDT | TSTM WND DMG | 3 E Vidette, GA | Updates previous tstm wnd dmg report from 3 E Vidette for additional damage description. Tree down on Hills Mill Pond Rd which took down powerlines. Time estimated. |
| Jun 7, 7:00 PM EDT | TSTM WND DMG | 5 Ene Vidette, GA | Multiple trees fell on Shibar Dr, including one that fell onto a house. Time estimated. |
| Jun 7, 7:10 PM EDT | HAIL 0.25 | 3 Sw Waynesboro, GA | Pea sized hail reported near Pecan Lane and Hwy 56, SW of Waynesboro. Time estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WUUS52 KCAE 072244
SVRCAE
GAC033-072330-
/O.NEW.KCAE.SV.W.0029.230607T2244Z-230607T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
644 PM EDT Wed Jun 7 2023
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Western Burke County in east central Georgia...
* Until 730 PM EDT.
* At 644 PM EDT, a severe thunderstorm was located near Gough, or 11
miles west of Waynesboro, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Waynesboro, Alexander, Gough, Burke County Airport, Vidette, Shell
Bluff, Di-Lane Wildlife Management Area, Magruder and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3290 8229 3293 8227 3308 8229 3313 8227
3321 8186 3294 8182 3294 8183 3295 8186
3292 8196 3292 8208 3289 8211
TIME...MOT...LOC 2244Z 262DEG 15KT 3304 8220
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJR4 follow-up statements
865
WWUS52 KCAE 072255
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
655 PM EDT Wed Jun 7 2023
GAC033-072330-
/O.CON.KCAE.SV.W.0029.000000T0000Z-230607T2330Z/
Burke GA-
655 PM EDT Wed Jun 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN BURKE COUNTY...
At 654 PM EDT, a severe thunderstorm was located near Gough, or 9
miles west of Waynesboro, moving east at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Waynesboro, Alexander, Gough, Burke County Airport, Vidette, Shell
Bluff and Di-Lane Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm! Prepare immediately for strong winds
capable of producing significant damage. Seek shelter inside a sturdy
building and stay away from windows.
&&
LAT...LON 3295 8222 3305 8227 3312 8225 3321 8186
3294 8182 3294 8183 3295 8186 3292 8196
3292 8218
TIME...MOT...LOC 2254Z 260DEG 19KT 3305 8217
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CJR719
WWUS52 KCAE 072308
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
708 PM EDT Wed Jun 7 2023
GAC033-072330-
/O.CON.KCAE.SV.W.0029.000000T0000Z-230607T2330Z/
Burke GA-
708 PM EDT Wed Jun 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL BURKE COUNTY...
At 708 PM EDT, a severe thunderstorm was located near Waynesboro,
moving east at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Waynesboro, Alexander, Burke County Airport, Shell Bluff and Di-
Lane Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm! Prepare immediately for strong winds
capable of producing significant damage. Seek shelter inside a sturdy
building and stay away from windows.
&&
LAT...LON 3302 8215 3307 8216 3314 8213 3321 8186
3297 8182 3296 8206
TIME...MOT...LOC 2308Z 259DEG 15KT 3307 8210
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CJR317
WWUS52 KCAE 072320
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
720 PM EDT Wed Jun 7 2023
GAC033-072330-
/O.CON.KCAE.SV.W.0029.000000T0000Z-230607T2330Z/
Burke GA-
720 PM EDT Wed Jun 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL BURKE COUNTY...
At 719 PM EDT, a severe thunderstorm was located over Waynesboro,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Waynesboro, Alexander, Burke County Airport and Shell Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3306 8210 3312 8204 3319 8186 3298 8182
3299 8205
TIME...MOT...LOC 2319Z 264DEG 22KT 3307 8199
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJR646
WWUS52 KCAE 072327
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
727 PM EDT Wed Jun 7 2023
GAC033-072337-
/O.EXP.KCAE.SV.W.0029.000000T0000Z-230607T2330Z/
Burke GA-
727 PM EDT Wed Jun 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BURKE COUNTY WILL
EXPIRE AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3306 8210 3312 8204 3319 8186 3298 8182
3299 8205
TIME...MOT...LOC 2327Z 262DEG 15KT 3307 8195
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:34 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 7, 2:34 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Columbia SC 234 PM EDT Wed Jun 7 2023 .SYNOPSIS... A cold front will sink south through the area tonight into Thursday. Scattered showers and thunderstorms are expected near the front. A drier air mass with seasonable temperatures will spread into the region Friday through Saturday. A low pressure system moving into the Ohio Valley is expected to spread deep moisture into the area Monday as a cold front approaches from the west. && .NEAR TERM /THROUGH TONIGHT/... The blocking pattern remains in place across the CONUS today with a closed upper low centered over Northern New England being the primary driver of our weather. Smoke from wildfires in Canada continues to pivot around this feature and into our forecast area producing hazy skies. At the surface, a cold front is slowly approaching the CWA from the north and is expected to move through by the end of the near term. Recent satellite imagery shows scattered cumulus starting to develop, especially over the Southern Midlands and CSRA where PWATs are higher. Showers and isolated thunderstorms are also forming in portions of Georgia with a few cells organizing in the CSRA moving east into the Southern Midlands. Conditions for showers and thunderstorms this afternoon will be most favorable over the southern forecast area with a secondary area of concern in our northern counties closest to the cold front. While drier air and less robust cumulus development currently exist over the Central Midlands including the Columbia area, isolated convective activity is possible here as well. Any thunderstorms that develop have the potential to produce small hail and especially strong downburst winds given the modeled Inverted-V soundings and high DCAPE values at or above 1000 J/kg. Any convective activity should gradually wind down this evening with the loss of daytime heating. Temperatures are largely on track today with highs in the mid to upper 80s north and upper 80s to near 90 degrees south. The aforementioned front will move through the forecast area tonight bringing clouds and additional shower chances. The cloudiness and rain will limit cooling despite a cooler and drier air starting to move in behind the front with forecast lows in the lower to mid 60s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Thursday and Thursday night...The cold front is expected to stall near the CSRA and Low Country SC. Deep closed upper low over New England with trough over the eastern CONUS. Tight moisture gradient expected with less than an inch in the north Midlands to 1.6 in the CSRA and southeast Midlands...closer to the front. A few short waves are expected to rotate through the base of the upper trough during the day....followed by a stronger short wave Thursday night. Expect a few showers or stratiform rain in the morning near the front due to very weak isentropic lift. Scattered showers and thunderstorms in the afternoon mainly in the CSRA and southeast Midlands where ML Cape near 1000 J/kg and possible short wave triggers. 0-1km shear around 20 knots in the SC coastal plain and east central GA supports a marginal risk of severe thunderstorms near the front. The showers may linger in the evening but drier air will be spreading south through the area with dew points falling into the low 50s overnight. High temps near 80...possibly a little cooler north of CAE. Lows in the mid 50s to low 60s. Friday and Friday night...The upper trough moves slowly to the northeast. High pressure over the Mississippi Valley building southeast. The air mass will be quite dry with dew points mixing out into the upper 40s to mid 50s. With downslope flow developing, temperatures should be warmer...in the low to mid 80s. Lows in the mid 50s to the low 60s, && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... The upper trough over New England finally moves out but is replaced by another closed low over the Great Lakes and Ohio Valley. Dry forecast Saturday into early Sunday with well below normal precipitable water near 0.75 inches. Temperatures will rebound back into the mid and upper 80s with a southerly surface wind developing as surface high pressure slides offshore. The upper trough over the Great Lakes will cutoff on Sunday with a surface low developing over the western Ohio Valley resulting in deep southwesterly flow over our area allowing moisture to return with PWATs rising back above normal. Chances of rain continue to increase early next week as shortwave energy and a cold front push through the region with Monday having the highest chances of rain. Temperatures expected to be seasonal. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... VFR Conditions are Expected Outside of Showers and Thunderstorms.... Scattered cumulus have developed once again this afternoon at the terminals. Showers and thunderstorms are beginning to organize over parts of Georgia and could cause periodic restrictions through this evening at AGS/DNL and eventually OGB. Confidence in diurnally driven convection is lower at CAE/CUB due to less favorable conditions and the potential has been omitted from the TAFs for now. Any thunderstorms that develop across the region could produce hail and strong downburst winds. Surface winds will continue to be breezy at times outside of thunderstorms through nightfall. A cold front will move into the area from the north tonight with additional shower chances, especially through daybreak. Conditions should gradually improve towards the end of the current TAF period as drier air works into the region, especially at CAE/CUB which will clear first. EXTENDED AVIATION OUTLOOK...No significant restrictions are currently anticipated Thursday afternoon through at least Saturday night. Another approaching storm system may produce restrictions on Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 7, 3:54 AM EDT, 14 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 354 AM EDT Wed Jun 7 2023 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-080800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 354 AM EDT Wed Jun 7 2023 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Isolated to scattered showers and thunderstorms are expected this afternoon favoring the eastern Midlands with some storms possibly becoming severe. Damaging wind gusts and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 7, 4:33 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Columbia SC
433 PM EDT Wed Jun 7 2023
GAZ065-077-SCZ030-035-072100-
Burke GA-Richmond GA-Barnwell SC-Aiken SC-
433 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of north central Burke,
Richmond, west central Barnwell and southwestern Aiken Counties
through 500 PM EDT...
At 433 PM EDT, Doppler radar was tracking a strong thunderstorm over
Augusta Regional Airport, or 9 miles south of Augusta, moving east at
30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aiken, North Augusta, Savannah River Site, Aiken Mall, Augusta,
Clearwater, Hephzibah, New Ellenton, Jackson, Glendale, South
Augusta, Midtown, Summerville, Augusta Mall, Daniel Field, McBean,
Augusta Regional Airport, Burnettown, New Savannah Bluff Lock & Dam
Park and Glenn Hills.
This includes the following highways...
Interstate 520 in Georgia between mile markers 2 and 15.
Interstate 520 in South Carolina between mile markers 16 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3321 8204 3331 8213 3347 8211 3354 8156
3322 8154
TIME...MOT...LOC 2033Z 266DEG 28KT 3334 8195
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, Jun 7, 4:51 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Columbia SC
451 PM EDT Wed Jun 7 2023
SCZ031-037-038-136-137-072130-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Clarendon SC-Sumter SC-
451 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of southeastern
Calhoun, west central Clarendon, southwestern Sumter and north
central Orangeburg Counties through 530 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brookdale, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orangeburg, Brookdale, St. Matthews, Cameron, Prince of Orange Mall,
Rimini, Creston, Stumphole Landing, Lone Star and Low Falls Landing.
This includes Interstate 26 between mile markers 139 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3350 8088 3365 8089 3375 8050 3356 8050
TIME...MOT...LOC 2050Z 262DEG 24KT 3358 8083
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, Jun 7, 5:19 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Columbia SC
519 PM EDT Wed Jun 7 2023
SCZ038-072215-
Clarendon SC-
519 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of Clarendon County
through 615 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
Summerton, or 9 miles southwest of Manning, moving east at 30 mph.
...Boaters on Lake Marion Should Seek Safe Harbor...
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Manning, Summerton, Santee Cooper Regional Airport, Alcolu, Paxville,
Rimini, St. Paul, Davis Station and Foreston.
This includes Interstate 95 between mile markers 101 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3377 7999 3371 7998 3370 8000 3351 8010
3349 8021 3351 8045 3354 8045 3354 8046
3367 8051 3371 8048 3372 8043 3371 8043
3371 8041 3372 8039 3373 8039 3380 7996
TIME...MOT...LOC 2119Z 262DEG 26KT 3361 8036
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CJRLocal storm report, Jun 7, 5:24 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
524 PM EDT Wed Jun 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Tstm Wnd Dmg 3 NNE Cope 33.42N 80.98W
06/07/2023 Orangeburg SC 911 Call Center
Trees and power lines down at Shillings
Bridge Rd and Ferndale Rd. Time estimated.
0416 PM Tstm Wnd Dmg 3 WSW Cordova 33.41N 80.97W
06/07/2023 Orangeburg SC 911 Call Center
Trees and power lines down at Bamberg Rd (US
Hwy 301/601) and Poppy Rd. Time estimated.
0426 PM Tstm Wnd Dmg 3 WNW Rowesville 33.38N 80.89W
06/07/2023 Orangeburg SC 911 Call Center
Trees and power lines down at Cannon Bridge
Rd and Carver School Rd. Time estimated.
0426 PM Tstm Wnd Dmg 4 WSW Rowesville 33.36N 80.90W
06/07/2023 Orangeburg SC 911 Call Center
Trees and power lines down at Cannon Bridge
Rd and River Dr. Time estimated.
0430 PM Tstm Wnd Gst Augusta Bush Field 33.37N 81.96W
06/07/2023 M53 MPH Richmond GA ASOS
ASOS at Augusta Bush Field measured a peak
wind gust of 46 knots, or 53 MPH, at 430 pm
EDT.
0445 PM Tstm Wnd Dmg Bowman 33.35N 80.69W
06/07/2023 Orangeburg SC 911 Call Center
Tree down on Oliver St in Bowman. Time
estimated.
0453 PM Tstm Wnd Dmg 4 NE Bowman 33.39N 80.64W
06/07/2023 Orangeburg SC 911 Call Center
Tree down on Interstate 26 eastbound at or
near mile marker 161. Time estimated.
0454 PM Tstm Wnd Dmg 4 NNW Jackson 33.37N 81.82W
06/07/2023 Aiken SC 911 Call Center
Trees and down at Atomic Rd and Double
Springs Rd, between Beech Island and
Jackson. Time estimated.
&&Local storm report, Jun 7, 5:49 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
549 PM EDT Wed Jun 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg Rowesville 33.37N 80.83W
06/07/2023 Orangeburg SC Emergency Mngr
Orangeburg Co Emergency Manager reported
around 20 trees knocked down in Rowesville
and vicinity, from Cannon Bridge Rd and
River Dr east to the town of Rowesville. No
injuries or structural damage reported.
&&
DCMSpecial weather statement, Jun 7, 6:42 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Columbia SC
642 PM EDT Wed Jun 7 2023
GAZ077-072330-
Burke GA-
642 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of western Burke County
through 730 PM EDT...
At 642 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gough, or 10 miles east of Louisville, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro, Gough, Burke County Airport, Vidette, Shell Bluff, Di-
Lane Wildlife Management Area, Magruder and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3293 8227 3305 8229 3310 8228 3322 8190
3295 8187 3292 8196 3292 8208 3290 8210
3290 8229
TIME...MOT...LOC 2242Z 262DEG 15KT 3305 8223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:06 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, McDuffie, Richmond | 39 min |
| Jun 7, 2:19 PM EDT | Special Weather Statement | CAE | Richmond | 26 min |
| Jun 7, 3:27 PM EDT | Special Weather Statement | CAE | McDuffie | 33 min |
| Jun 7, 4:33 PM EDT | Special Weather Statement | CAE | Richmond | 27 min |
| Jun 7, 6:42 PM EDT | Special Weather Statement | CAE | Burke | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.